My wife recently had some abdominal pain, abnormal vaginal bleeding and a strong fishy odour from her vagina. I took her to the Dr. and she said it was an infection that got into her kidneys. They gave her metronidazole which is used for trich but not kidney infections that I know of. Is there a reason they would prescribe this medication for an infection of the kidneys or am I wrong for being suspicious. We don't have sex for months and she is always out and coming home late.
Did the doctor say this to you or your wife said that is what the doctor told her? Fishy odor is usually caused by bacterial vaginosis. But trich has similar symptoms. You may be right. In this case, I would follow your instinct because usually, your gut is not wrong. Antibiotics can be used for different infections. Some, like doxy are used for acne problems as well as chlamydia. So, this is where you get stuck trying to figure it out based on the medication prescribed.
Thank you for your response. She is the one who told me what the Dr. said to her. I was out of town when she went. There was a lot of bleeding and abdominal pain as well. Anyhow, nothing seems to add up and the medication (from what I can find) wouldn't be used for what she is saying but is used for Trich. Would her Dr. be able to give me any info on what she has?
I appreciate all of your advice. It has been very helpfull. I looked up cervicitis and it still points to the likelyhood of a sexual act as the contributing factor...Although I guess never 100%. Since I haven't had sex with her since January, I know it's not me. If you don't mind. Knowing all I have told you, is it highly unlikely her symptoms are not cause by sexual intercourse? In your honest opinion and then I will not bug you anymore.lol. Thank you.
I will say that I would very well suspect the same thing as you based on what you have told me.
I can give you an example. I have chronic cervicitis. And it is not directly caused by a sexual act. I had a leep procedure years ago that just will not heal. What may have triggered it was the last time I did get chlamydia. Chlamydia is a form of cervicitis but is not what causes mine at this time.
There are different possibilities. I do not think you will ever know the truth unless you can get your hands on her records or the insurance claim (if there was one). But again...I would definitely suspect the same thing as you based on what you have said. Is there a way you can bring it up to your own doctor? Or do you know anyone in the medical field? Maybe someone can help you get a medical professional's opinion on the matter.
Well I asked her this morning about it and she said the Dr. said she had a urinary tract infection that spread to her kidneys. I doubt it's the truth but I'll just have to try and find out before I start accusing her. The more I am investigating, the more I feel like I am insecure or just paranoid but I also think it is my business to know. She hasn't been having sex with me and has been very miserable as well. Not a good combo to try and live with.lol. My gut is normally right. I should probably go with it. Thanks again.
Does anybody know if metronidazole can be used to cure a UTI that has spread to the kidneys? Pyelonephritis is the medical term and I haven't found metronidazole mentioned anywhere. If it absolutely can't be used for this condition, at least I know she is not being truthful about what she has.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.